MAUDE Adverse Event Report: WILLIAM COOK EUROPE NAVALIGN GUNTHER TULIP FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE NAVALIGN GUNTHER TULIP FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G03766
Medical Device Problem Codes Kinked (1339); Material Perforation (2205); Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturer ref# (b)(4).A1) unknown as information was not provided.A2) unknown as information was not provided.A3) unknown as information was not provided.A4) unknown as information was not provided.D4) catalog# igtcfs-65-8.5-1-fem-tulip.G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.(b)(4).Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: " femoral tulip placement, the first filter went right through the side of the delivery sheath.They placed another tulip successfully." additional information provided by physician: "accessing left femoral vein, once dilator was out, they saw it was a bit kinked.He thought with this male in his 80¿s with a penile implant that the part supplying blood to the implant could have been pressing on the vein or that the vein may have been tortuous causing some kinking.They were not overly concerned as this has happened with the classic system once before and they did not have any trouble placing the filter (b)(4).This time, when advancing they met resistance (b)(4).They looked on fluro and there was a slight kink and the hook was protruding out of the vein.This was his first time using femoral approach with navalign (he has had the jugular navalign for over a year and has only recently been using the femoral navalign and they thought perhaps the sheath tolerated the tortuosity of the femoral vein a bit less than the old classic system, which is possible as the sheath is a smaller french size.They were able to remove the sheath with filter within it, they held pressure and prepped the right femoral vein instead (originally had not picked that site as the patient had some tenderness there from a previous procedure).They successfully placed another filter of the same kind going through the right femoral vein instead." patient outcome: due to this occurrence they had to prep/access an additional site to complete the procedure.
 
Additional Manufacturer Narrative
Exemption number e2016032.(b)(4).Name and address for importer site: (b)(4).Summary of investigational findings: it was reported that "the hook was protruding out of the vein", but unfortunately no imaging was provided.The pink introducer sheath with penetrating filter and introducer returned.The penetration is located approx.21cm from the distal tip of the sheath.The exact reason for this to occur cannot be determined, but reported tortuous vein may have caused it.Under normal conditions the introducer sheath is strong enough to accomplish the procedure, but it may kink if excessive force is used to advance it through tortuous anatomy and the filter may be prone to penetrate the wall, if advanced through a kinked sheath.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that it did not perform as intended.Cook medical will continue to monitor for similar events.

Brand Name
NAVALIGN GUNTHER TULIP FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key6568445
Report Number3002808486-2017-01080
Device Sequence Number1089142
Product Code DTK
UDI-Device Identifier10827002037660
UDI-Public(01)10827002037660(17)190621(10)E3461310
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K090140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG03766
Device Catalogue NumberIGTCFS-65-8.5-1-FEM-TULIP
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date04/24/2017
Device Age10 MO
Initial Date Received by Manufacturer 04/24/2017
Supplement Date Received by Manufacturer04/24/2017
Initial Report FDA Received Date05/16/2017
Supplement Report FDA Received Date11/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1